Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 68, NWS State College, PA

July 3, 2014Clinton County, Lycoming County, Tioga County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 3, 2014, 2:30 PM EDT for Clinton County, Lycoming County, Tioga County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2014, 2:30 PM EDT (18:30 UTC)
Expired
Jul 3, 2014, 3:30 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Clinton County, PA, Lycoming County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 86 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 2:40 PM EDTTSTM WND DMGLock Haven, PATREES DOWN. 2 SEPARATE GUSTS TO 59MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 3, 12:52 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
-78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

505 
WUUS51 KCTP 031830
SVRCTP
PAC035-081-117-031930-
/O.NEW.KCTP.SV.W.0068.140703T1830Z-140703T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
230 PM EDT THU JUL 3 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CENTRAL CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 330 PM EDT

* AT 230 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR GLEN UNION...AND MOVING
  NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSPORT...LOCK HAVEN...JERSEY SHORE...LAMAR...MILL HALL...
  AVIS...DUNNSTOWN...FLEMINGTON...CASTANEA...MCELHATTAN...COGAN
  STATION...CAMMAL...ENGLISH CENTER...LOYALSOCKVILLE...OGDENSBURG...
  WATERVILLE...BARBOURS...GLEN UNION...LITTLE PINE STATE PARK AND
  MACKEYVILLE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 172 AND 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4170 7690 4160 7687 4159 7681 4141 7675
      4098 7752 4103 7756 4106 7756 4137 7771
TIME...MOT...LOC 1830Z 237DEG 40KT 4119 7755 

$$

JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:13 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jul 3, 1:13 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
113 PM EDT THU JUL 3 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL INTERACT WITH A PLUME OF DEEP
MOISTURE TO THE NORTH OF HURRICANE ARTHUR TO FUEL THE DEVELOPMENT
OF NUMEROUS SHOWERS AND THUNDERSTORMS TODAY INTO EARLY TONIGHT.
HIGH PRESSURE ACCOMPANIED BY COOLER AND LESS HUMID CONDITIONS
WILL BRING A VERY COMFORTABLE AND DRY 4TH OF JULY HOLIDAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED. ACTIVITY IS FIRING NOW
IN THE BROAD CONVERGENCE/SURFACE FRONTAL ZONE.

MESO ANAL SHOWS MUCAPE EXCEEDING 2000J WITH STRONG DEEP LAYER
SHEAR CENTERED OVER THE NORTH CENTRAL MOUNTAINS. MID LEVEL LAPSE
RATES ARE MODEST BUT HEATING IS STRONG IN THE RIBBON OF ELEVATED
PWATS...CONTRIBUTING TO THE STRONG INSTABILITY.

EXPECT ACTIVITY TO CONTINUE TO FIRE AND SPREAD EAST IN RESPONSE TO
FALLING HEIGHTS AND THE APPROACH OF A ROBUST JET ENTRANCE
REGION/UPPER DIVERGENCE MOVING THROUGH THE LOWER LAKES TOWARD THE
LOCAL AREA.

THE ADDED THREAT TO TODAY'S STORMS WILL BE AN ENHANCED POTENTIAL
FOR FLASH FLOODING FROM NEWD MOVING/TRAINING THUNDERSTORMS.
LOCALIZED RAINFALL OF UP TO 2 INCHES IN LESS THAN AN HOUR COULD
EASILY OCCUR ACROSS PARTS OF CENTRAL AND EASTERN PA...ALTHOUGH
BASIN AVERAGE AMOUNTS WILL BE OBVIOUSLY MUCH LOWER AND GENERALLY
BETWEEN 4 AND 8 TENTHS OF AN INCH BY DUSK.

A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE EASTERN HALF OF OUR
CWA BEGINNING AT 17Z TODAY...AND CONTINUING UNTIL 01Z FOR MUCH OF
THE REGION /EXCEPT FOR THE FAR SE WHERE THE WATCH EXPIRES AT 04Z
FRIDAY.

HIGH TEMPS THIS AFTERNOON WILL VARY FROM THE MUCH MORE COMFORTABLE
MID 70S ACROSS THE NW MTNS...TO THE MID AND UPPER 80S ACROSS THE
SOUTHERN AND EASTERN VALLEYS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
IMPROVING CONDITIONS WILL DEVELOP FOR LATER TODAY /ACROSS THE
WEST/...AND LATE TONIGHT IN THE FAR EAST THU INTO FRIDAY AS THE
FRONT EDGES EAST OF THE CWA. HOWEVER...SOME SOME SHOWERS SHOULD
LINGER ACROSS THE FAR EAST AFTER MIDNIGHT TONIGHT.

COOLER AIR MOVING INTO THE REGION TONIGHT ON A 4-8 KT WNWRLY
BREEZE SHOULD BE ACCOMPANIED BY A FAIR AMOUNT OF CLOUDS...SO FOG
SHOULD BE ON THE PATCHY LIGHT SIDE IN MOST PLACES.

LOW TEMPS TONIGHT WILL RANGE FROM THE LOWER 50S ACROSS THE NW
MTNS...TO MID AND UPPER 60S ACROSS THE CENTRAL AND LOWER SUSQ
VALLEY.

INDEPENDENCE DAY SHOULD SHINE IN ALL OF IT/S GLORY THANKS TO A
LARGE AREA OF HIGH PRESSURE BUILDING IN AND PROVIDING INCREASING
SUNSHINE BUT DECREASING /AND VERY REFRESHING/ DEWPOINTS IN THE
40S NW AND 50S ACROSS THE SE.

AFTERNOON HIGH TEMPS WILL BE IN THE LOWER TO MID 70S ACROSS THE
NORTHERN AND WESTERN MTNS...AND UPPER 70S IN THE SE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
WILL HAVE TO MONITOR THE AMOUNT OF CLDS FOR FRIDAY NIGHT INTO
SAT...GETTING CONCERN ABOUT HOW MUCH COOL AIR IS ADVECTED SE
ACROSS THE LAKES.

EXPECT A NICE DAY ON SUNDAY.

WENT WITH LOW CHC POPS ACROSS THE NORTH ON MONDAY...THEN ALL
AREAS FOR TUE INTO WED...AS EC AND OTHER MODELS HINT AT A
WEAK FRONT DROPPING SOUTHWARD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...

HUMID AIR REMAINS IN PLACE OVER THE AREA DAY WITH POTENTIAL
REDUCTIONS DUE TO ADDITIONAL SHOWERS AND THUNDERSTORMS CURRENTLY
BEGINNING TO FIRE OFF. ANY SITE THAT RECEIVES PRECIPITATION THIS
AFTERNOON OR EARLY EVENING WILL HAVE AN ELEVATED CHANCE FOR LOW
CLOUDS/PATCHY FOG TONIGHT INTO FRIDAY MORNING.

OVERALL LOOK FOR IMPROVING CONDS TONIGHT WITH PREDOMINATELY VFR
FLYING FRI INTO THE WEEKEND.

OUTLOOK...

FRI-EARLY SUN...VFR.

LATE SUN-TUE...CHANCE REDUCTIONS WITH SCATTERED SHOWERS AND
THUNDERSTORMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR PAZ028-036-
037-041-042-046-049>053-056-063-064.
FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ057>059-
065-066.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LAMBERT/MARTIN
LONG TERM...LAMBERT/MARTIN
AVIATION...COLBERT/LA CORTE
Hazardous weather outlook, Jul 3, 12:53 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1253 PM EDT THU JUL 3 2014

PAZ004-005-010-041700-
WARREN-MCKEAN-ELK-
1253 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>027-034-035-045-041700-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-BEDFORD-FULTON-SOUTHERN CLINTON-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR
DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY
SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT
RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM
BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO.
SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND
HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ006-011-017-024-033-041700-
POTTER-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-
1253 PM EDT THU JUL 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SLOW MOVING COLD FRONT WILL TEAM UP WITH A POTENT UPPER AIR
DISTURBANCE AND ABUNDANT MOISTURE TO BRING A FEW ROUNDS OF HEAVY
SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE SLIGHT
RISK FOR SEVERE THUNDERSTORMS IS MAINLY TO THE EAST OF A LINE FROM
BEDFORD AND ALTOONA...TO STATE COLLEGE...RENOVO AND WELLSBORO.
SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING WIND GUSTS AND
HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-037-041-042-046-049>053-056-063-064-041700-
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ057>059-065-066-041700-
DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER-
1253 PM EDT THU JUL 3 2014

...SEVERE THUNDERSTORM WATCH 389 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. SOME OF THE STORMS COULD CONTAIN LOCALIZED DAMAGING
WIND GUSTS AND HAIL AROUND ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 3, 1:15 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
115 PM EDT THU JUL 3 2014

PAZ024>026-033-034-031815-
BEDFORD PA-SOMERSET PA-CAMBRIA PA-HUNTINGDON PA-BLAIR PA-
115 PM EDT THU JUL 3 2014

...A CLUSTER OF STRONG THUNDERSTORMS IS AFFECTING THE AREA...

AT 111 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS NEAR CENTRAL CITY...MOVING NORTHEAST AT 30 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...OSTERBURG...ST. CLAIRSVILLE AND
BLUE KNOB STATE PARK AROUND 120 PM EDT.  CLAYSBURG...QUEEN AND SKI
GAP AROUND 130 PM EDT.  HOLLIDAYSBURG...ROARING SPRING...
MARTINSBURG...DUNCANSVILLE...ROYER...ENTRIKEN AND SHY BEAVER AROUND
140 PM EDT.  WILLIAMSBURG...TROUGH CREEK STATE PARK AND CANOE CREEK
STATE PARK AROUND 150 PM EDT.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 126 AND 147.
 INTERSTATE 99 BETWEEN MILE MARKERS 0 AND 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESS STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3987 7877 4021 7896 4060 7830 4026 7808
TIME...MOT...LOC 1711Z 240DEG 49KT 4016 7876

MARTIN
Special weather statement, Jul 3, 1:36 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
136 PM EDT THU JUL 3 2014

PAZ005-006-031800-
MCKEAN PA-POTTER PA-
136 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 134 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WEST
OF SHINGLEHOUSE...MOVING NORTHEAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHINGLEHOUSE AROUND 140 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OSWAYO AND ELDRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4200 7784 4196 7785 4166 7859 4200 7854
TIME...MOT...LOC 1734Z 240DEG 49KT 4196 7830

MARTIN
Special weather statement, Jul 3, 1:47 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
147 PM EDT THU JUL 3 2014

PAZ012-031815-
NORTHERN CLINTON PA-
147 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLINTON COUNTY...

AT 145 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
KEATING...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  RENOVO AND SOUTH RENOVO AROUND 150 PM EDT.
  TAMARACK AROUND 200 PM EDT.

LAT...LON 4144 7759 4141 7757 4119 7788 4120 7790
      4125 7790 4123 7792 4123 7794 4129 7804
      4137 7799 4148 7789 4148 7760
TIME...MOT...LOC 1745Z 221DEG 43KT 4131 7791

STEINBUGL
Special weather statement, Jul 3, 2:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
202 PM EDT THU JUL 3 2014

PAZ019-026-027-031845-
MIFFLIN PA-SOUTHERN CENTRE PA-HUNTINGDON PA-
202 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CENTRE COUNTY...

AT 201 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINE GROVE MILLS...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  LEMONT AND HOUSERVILLE AROUND 210 PM EDT.
  BOALSBURG AROUND 220 PM EDT.
  BELLEFONTE...PLEASANT GAP...CENTRE HALL AND SEVEN MOUNTAINS AROUND
230 PM EDT.
  ZION...SPRING MILLS...POTTERS MILLS AND POE VALLEY STATE PARK
AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SIGLERVILLE...
UNIVERSITY PARK AIRPORT...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA
MILITARY MUSEUM AND PENNSYLVANIA STATE UNIVERSITY.

THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 65 AND 83.

LAT...LON 4065 7795 4082 7802 4099 7753 4074 7742
TIME...MOT...LOC 1801Z 251DEG 22KT 4076 7790

STEINBUGL
Special weather statement, Jul 3, 2:04 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
204 PM EDT THU JUL 3 2014

PAZ035-036-064-031900-
FRANKLIN PA-FULTON PA-ADAMS PA-
204 PM EDT THU JUL 3 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 203 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SLEEPY CREEK...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MERCERSBURG AND CLAYLICK AROUND 210 PM EDT.
  GREENCASTLE...ST. THOMAS AND MARION AROUND 220 PM EDT.
  CHAMBERSBURG...GUILFORD...FAYETTEVILLE...MONT ALTO AND SCOTLAND
AROUND 230 PM EDT.
  SHIPPENSBURG AROUND 240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WILLIAMSON...UPTON...
LIBERTY MOUNTAIN RESORT...FAIRFIELD...ORRSTOWN...WHITETAIL SKI
AREA...QUINCY...PENN STATE MONT ALTO AND STATE LINE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 70 BETWEEN MILE MARKERS 169 AND 170.
 INTERSTATE 81 BETWEEN MILE MARKERS 1 AND 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3973 7821 3974 7821 4011 7759 3998 7746
      3996 7746 3996 7744 3972 7722
TIME...MOT...LOC 1803Z 240DEG 49KT 3973 7804

MARTIN
Special weather statement, Jul 3, 2:14 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
214 PM EDT THU JUL 3 2014

PAZ012-018-019-045-031900-
NORTHERN CENTRE PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
NORTHERN CLINTON PA-
214 PM EDT THU JUL 3 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 213 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR MONUMENT TO BELLEFONTE...AND MOVING EAST AT
25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MONUMENT AROUND 220 PM EDT.
  ZION AND BALD EAGLE STATE PARK AROUND 230 PM EDT.
  BLANCHARD AROUND 240 PM EDT.
  LAMAR...MILL HALL AND MADISONBURG AROUND 250 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SNYDERTOWN...
LOGANTON...LOCK HAVEN UNIVERSITY...BEECH CREEK...HOWARD...UNIVERSITY
PARK AIRPORT...ORVISTON AND UNIONVILLE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 80 BETWEEN MILE MARKERS 151 AND 186.
 INTERSTATE 99 BETWEEN MILE MARKERS 78 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR SAYERS DAM...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4127 7743 4124 7739 4121 7731 4094 7728
      4084 7787 4118 7789 4129 7743
TIME...MOT...LOC 1813Z 262DEG 21KT 4113 7780 4092 7778

STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:18 PM EDTSpecial Weather StatementCTPNorthumberland27 min
Jul 3, 3:10 AM EDTFlash Flood WatchCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more26 hr
Jul 3, 12:03 PM EDTSpecial Weather StatementCTPClearfield42 min
Jul 3, 12:47 PM EDTSpecial Weather StatementCTPClearfield43 min
Jul 3, 12:56 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield64 min
Jul 3, 1:13 PM EDTSpecial Weather StatementCTPCameron47 min
Jul 3, 1:15 PM EDTSpecial Weather StatementCTPBlair60 min
Jul 3, 1:32 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Huntingdon, Mifflin58 min
Jul 3, 1:36 PM EDTSpecial Weather StatementCTPPotter24 min
Jul 3, 1:47 PM EDTSpecial Weather StatementCTPClinton28 min
Jul 3, 2:02 PM EDTSpecial Weather StatementCTPCentre43 min
Jul 3, 2:04 PM EDTSpecial Weather StatementCTPFranklin56 min
Jul 3, 2:08 PM EDTSevere Thunderstorm WarningCTPClinton, Lycoming, Potter, Tioga67 min
Jul 3, 2:14 PM EDTSpecial Weather StatementCTPCentre, Clinton46 min
Jul 3, 2:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin54 min
Jul 3, 2:27 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Lycoming, Mifflin, Snyder and 1 more63 min
Jul 3, 2:39 PM EDTSpecial Weather StatementCTPLebanon36 min
Jul 3, 2:48 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 3 more57 min
Jul 3, 3:00 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill48 min
Jul 3, 3:16 PM EDTSevere Thunderstorm WarningCTPCentre, Columbia, Lycoming, Montour, Northumberland, Sullivan and 1 more59 min
Jul 3, 3:17 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin58 min
Jul 3, 3:34 PM EDTSpecial Weather StatementCTPCameron, Clearfield, Elk, McKean26 min
Jul 3, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Schuylkill54 min
Jul 3, 3:36 PM EDTSevere Thunderstorm WarningCTPColumbia, Dauphin, Juniata, Mifflin, Montour, Northumberland and 3 more54 min
Jul 3, 4:14 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Sullivan46 min
Jul 3, 4:27 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Snyder63 min
Jul 3, 4:36 PM EDTSpecial Weather StatementCTPDauphin24 min
Jul 3, 4:45 PM EDTSpecial Weather StatementCTPPerry45 min
Jul 3, 5:11 PM EDTAreal Flood AdvisoryCTPColumbia, Dauphin, Northumberland, Schuylkill3 hr
Jul 3, 5:20 PM EDTSevere Thunderstorm WarningCTPSchuylkill55 min
Jul 3, 5:32 PM EDTSevere Thunderstorm WarningCTPLancaster, York58 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.